MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an ovation ix extender.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately four and a half (4.5) years post initial procedure the patient presented with a left common iliac occlusion.Reportedly, this is not related to the afx2 bifurcated stent graft; however, there was poor outflow.Reintervention has been scheduled.The patent is reported to be good.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an ovation ix extender and an express ld (boston scientific) stent.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately four and a half (4.5) years post initial procedure the patient presented with a left common iliac occlusion.Reportedly, this is not related to the afx2 bifurcated stent graft; however, there was poor outflow.Reintervention has been scheduled.The patient is reported to be good.After the initial report, reintervention was completed with the implant of four (4) ovation ix extenders.The occlusion was successfully accessed and two (2) ovation ix extenders were implanted in the left internal and two (2) ovation ix extenders were implanted in the proximal aorta infra to the renals.The outcome was excellent and the patient status post-procedure was good.Additionally, the clinical assessment determined that, at 4 days post index procedure, there was evidence to reasonably suggest left iliac occlusion (from a device closure failure) with additional endovascular procedure (left iliac endarterectomy on (b)(6) 2017) occurred that was not included in the event as reported.The left iliac occlusion was discovered during review of the on (b)(6) 2017 operative report and on (b)(6) 2017 discharge summary.The clinical assessment determined that, at 7 days post index procedure, there was evidence to reasonably suggest myocardial infarction (elevated troponin, with resultant heart catheterization and coronary artery bypass graft on (b)(6) 2017(procedure related harm)) occurred that was not included in the event as reported.The infarction was discovered during review of the on (b)(6) 2017 operative report and on (b)(6) 2017 discharge summary.The clinical assessment also determined a femoral-femoral bypass graft was done at some point between 11/18/2017 and 10/31/2022 that was not in the event as reported.The femoral-femoral bypass was discovered during a review of the history and physical done on (b)(6) 2022.This has been reported under mfr#: 2031527-2022-00291.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx left iliac limb occlusion with additional endovascular procedure are confirmed and is consistent with the reported adverse event/incident.The clinical assessment determined that at four (4) days post index procedure, there was evidence to reasonably suggest left iliac occlusion (from a device closure failure) with additional endovascular procedure (left iliac endarterectomy on (b)(6) 2017) occurred that was not included in the event as reported.The left iliac occlusion was discovered during review of the on (b)(6) 2017 operative report and on (b)(6) 2017 discharge summary.At seven (7) days post index procedure, there was evidence to reasonably suggest myocardial infarction (elevated troponin, with resultant heart catheterization and coronary artery bypass graft on (b)(6) 2017 (procedure related harm) occurred that was not included in the event as reported.The infarction was discovered during review of the on (b)(6) 2017 operative report and on (b)(6) 2017 discharge summary.The clinical assessment also determined a femoral-femoral bypass graft was performed at some point between on (b)(6) 2017 and on (b)(6) 2022 that was not in the event as reported.The femoral-femoral bypass was discovered during a review of the history and physical done on (b)(6) 2022.The afx left iliac limb occlusion with additional endovascular procedure is most likely user related.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was no abdominal aortic aneurysm, and patient was treated for severe aorto-iliac occlusive disease (off label).Off label secondary to use of concomitant devices (ovation limb) as well as an express ld 10x25mm stent placed on (b)(6)2017 (not noted in operative report where non endologix stent was placed; however, it was noted it was "within the placed stent." the left common iliac artery was off label, diameter 7.2mm (should be 10-23mm).The left femoral artery access was off label at 3.5mm (should be greater than or equal to 6.5mm).No procedure related harms for the reported events were identified.The final patient status was reported to be discharged home on postoperative day one in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae - updated.B5: describe event or problem - updated.D10: therapy dates and concomitant product - updated.H6: health effect - impact code - removed 4614.H6: investigation finding codes - removed 3233.H6: investigation conclusion codes - removed 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15722684
Report Number2031527-2022-00257
Device Sequence Number7233345
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)180313
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2018
Device Model NumberBEA22-60/I13-40
Device Lot Number1666135014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPRESS¿ LD (NON-ENDOLOGIX).; OVATION IX EXTENDER (LN FS042516-58).; OVATION IX EXTENDER (LN FS042516-58).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexMale